Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 187, NWS Jacksonville, FL

July 13, 2001Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 13, 2001, 6:45 PM EDT for Saint Johns County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2001, 6:45 PM EDT (22:45 UTC)
Expired
Jul 13, 2001, 7:20 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:10 PM EDTThunderstorm WindPalm Vly, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:33 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 13, 1:33 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT FRI JUL 13 2001

CURRENTLY...CONVECTION CONTINUES TO DEVELOP ALONG AND SOUTH OF CEDAR
ISLAND...ST. AUGUSTINE LINE. ELSEWHERE ACROSS CWA...SCATTERED CU WAS
DEVELOPING. TEMPERATURES WERE GENERALLY IN THE 85 TO 90 DEGREE RANGE
WITH DEW-POINTS RUNNING IN THE MID TO UPPER 70S (QUITE MUGGY). COLD
FRONT REMAINS STATIONARY NEAR A KSAV-KMOB LINE.

DISCUSSION...PER IR IMAGERY...SHORTWAVE OVER NORTH-CENTRAL GA WILL
CONTINUE TO MOVE SOUTH...AND ACROSS CWA THIS EVENING INTO TONIGHT.
THIS SHORTWAVE WILL DEEPEN THE BROAD TROF OVER THE EASTERN UNITED
STATES...ALLOWING THE STATIONARY FRONTAL BOUNDARY TO MIGRATE SOUTH
AGAIN. BELIEVE THAT THIS SHORTWAVE...IN COMBINATION WITH APPROACHING
FRONTAL BOUNDARY AND TROPICAL AIR-MASS...WILL TRANSLATE INTO
WIDESPREAD CONVECTION BY MID-AFTERNOON. WILL CONTINUE SCENARIO OF
FRONT MOVING THROUGH OUR CWA TONIGHT INTO EARLY SATURDAY...WITH VERY
NOTABLE DRYING IN ITS WAKE. WILL CONTINUE TREND OF LIKELY POPS 1ST
PERIOD WITH CLEARING THEREAFTER...EXCEPT RAIN ENDING EARLY PART OF
SECOND PERIOD FOR EXTREME SOUTHERN ZONES.

ON SUNDAY...GRADUAL MODIFICATION OF THE DRY AIR MASS WITH A RETURN TO
SCATTERED DAYTIME CONVECTION...ESPECIALLY OVER SOUTHERN ZONES
WHERE LOW-LEVEL LIFTING WILL BE GREATEST (I.E., SURFACE MOISTURE
CONVERGENCE). TEMPS WILL REMAIN NEAR CLIMO.

MARINE...NORTHERLY WINDS WILL INCREASE BEHIND FRONTAL PASSAGE...
WITH SCA CONDITIONS POSSIBLE BEGINNING LATE SATURDAY. THE FLY-IN-THE-
OINTMENT WILL BE THE TRACK AND SPEED OF AFOREMENTIONED FRONTAL
BOUNDARY AND ATTENDANT PRESSURE GRADIENT. WILL CONTINUE TREND OF
INCREASING NORTHERLY WINDS BEGINNING TONIGHT FROM ALTAMAHA SOUND, GA,
TO FERNANDINA BEACH, FL WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS
AND SEAS WILL HOLD OFF TILL SATURDAY FROM FERNANDINA BEACH TO FLAGLER
BEACH. POSSIBLE SCA CONDITIONS BEGINNING LATE SATURDAY.

PRELIMG
AMG 71/90/67/90 5100
SSI 75/87/73/88 6100
JAX 74/88/70/88 6102
GNV 74/91/71/91 6313 16

.JAX...
.FL...NONE.
.GA...NONE.

ZAPPE

In the hours before

Special weather statement, Jul 13, 12:55 PM EDT, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EDT FRI JUL 13 2001

AN APPROACHING COLD FRONT FROM THE NORTH IN COMBINATION WITH AFTERNOON
HEATING AND INSTABILITY WILL RESULT IN THE RAPID DEVELOPMENT OF THUNDERSTORMS
LATER THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE RAPIDLY TO THE
SOUTHEAST AND BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAIN.

MARINE INTERESTS SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING CONDITIONS
THIS AFTERNOON AND EVENING AND BE PREPARED TO SEEK SAFE HARBOR IF STRONG
THUNDERSTORMS ARE IMMINENT. THE STORMS WILL BE FAST MOVERS PRODUCING
FREQUENT CLOUD TO WATER LIGHTNING AS WELL AS STRONG AND GUSTY WINDS FROM
THE NORTH OR NORTHWEST.

ALTHOUGH THE STORMS WILL BE CAPABLE OF BECOMING STRONG...THEY ARE FOR
THE MOST PART EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THEREFORE STORM
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...INCLUDING LIGHTNING AND HOT WEATHER
SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE
WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:53 PM EDTSevere Thunderstorm WarningJAXSuwannee52 min
Jul 13, 5:41 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns34 min
Jul 13, 6:00 PM EDTTornado WarningJAXClay45 min
Jul 13, 6:16 PM EDTSevere Thunderstorm WarningJAXSaint Johns29 min
Jul 13, 6:51 PM EDTSevere Thunderstorm WarningJAXCamden54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.